Female, Age 83.
Symptoms of potassium and sodium imbalance, hyponatremia, insomnia, mental fog. Possibly circadian rhythm imbalance. Started 8-9 months ago. State is intermittent, good day & two bad day cycle.
Good days, she is independent and can perform activities of daily life without assistance and is mentally coherent. Dreads falling asleep, fears awaking to a Bad day. Wonders what happens during her sleep. She is aware that something is wrong. Remembers events of bad days, but cannot control them.
Bad days, she feels like she is in a dreamlike state, cannot get out of bed, may not open her eyes, feels like she cannot physically move, anxious, nervous, psychotic symptoms, recalls bad childhood memories, nightmares.
Was told that there was nothing medically wrong with her.
Treatments have included examination by a psychiatrist, general M.D., currently seeing psychologist and geriatric doctor. Endocrinologist opinion was cerebral lobes appeared to be undergoing atrophy, found to be normal. Second opinion on this MRI revealed normal findings. Attempt of treatment with anti-psychotic medication increased severity of symptoms. Hospitalized at a mental clinic, released with no progress made.
Onset was relatively quick after the loss of a family member.
I have a question. Is she on a diuretic like Lasix? Given my background it sounds like she does need a antidepressant and an anti anxiety medication. Antipsychotics are not good for older people. They do not tolerate the medicine well. Is the person who just passed away in any way a part of her childhood experiences? You need to help her resolve those experiences. Talk to her. Take her out of the home often to keep her busy. she leaves the house, she leaves her past behind her for a while by just shopping or strolling. She may be trying to process her own passing away with the fact that those experiences she had will never be in any way resolved / or that no one will be held accountable. Help her resolve it. Good luck and God Bless both of you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.